Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 80, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 24, 2018, 9:32 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2018, 9:32 AM PDT (16:32 UTC)
- Expired
- Sep 24, 2018, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
442 WHUS76 KEKA 241632 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 932 AM PDT Mon Sep 24 2018 PZZ475-250045- /O.EXT.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 932 AM PDT Mon Sep 24 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...N 20 to 30 kt with gusts to 40 kt. * SEAS...N 10 to 13 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ470-250045- /O.CON.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 932 AM PDT Mon Sep 24 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...N 25 to 35 kt with gusts to 40 kt. * SEAS...N 11 to 14 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ455-250045- /O.NEW.KEKA.SC.Y.0080.180924T1632Z-180925T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 932 AM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 PM PDT this evening. * WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point Saint George. * WAVES/SEAS...N 7 to 9 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-250045- /O.EXT.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/ Pt St George to Cape Mendocino out 10 nm- 932 AM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point Saint George. * SEAS...N 7 to 9 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
2 follow-up statements
303 WHUS76 KEKA 242104 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 204 PM PDT Mon Sep 24 2018 PZZ470-250515- /O.CON.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 204 PM PDT Mon Sep 24 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...N 25 to 35 kt with gusts to 40 kt. * SEAS...N 11 to 14 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ475-250515- /O.CON.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 204 PM PDT Mon Sep 24 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...N 20 to 30 kt with gusts to 40 kt. * SEAS...N 10 to 13 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-250400- /O.CON.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/ Pt St George to Cape Mendocino out 10 nm- 204 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point Saint George. * SEAS...N 7 to 9 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-250400- /O.CON.KEKA.SC.Y.0080.000000T0000Z-180925T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 204 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point Saint George. * WAVES/SEAS...N 7 to 9 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
628 WHUS76 KEKA 250408 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 908 PM PDT Mon Sep 24 2018 PZZ470-251215- /O.CAN.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/ /O.NEW.KEKA.SE.W.0017.180925T0408Z-180925T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 908 PM PDT Mon Sep 24 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 PM PDT Tuesday. The Gale Warning has been cancelled. * WINDS...N 20 to 30 kt with local gusts to 35 kt. * SEAS...N 11 to 14 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ475-251000- /O.CAN.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/ /O.NEW.KEKA.SE.W.0017.180925T0408Z-180925T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 908 PM PDT Mon Sep 24 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 AM PDT Tuesday. The Gale Warning has been cancelled. * WINDS...N 10 to 20 kt. * SEAS...N 10 to 13 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-251215- /O.EXP.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/ /O.NEW.KEKA.SC.Y.0081.180925T0408Z-180925T2200Z/ Pt St George to Cape Mendocino out 10 nm- 908 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PDT Tuesday. * WINDS...N 5 to 15 kt. Occasional gusts to 25 kt near Point Saint George. * SEAS...N 7 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-250515- /O.EXP.KEKA.SC.Y.0080.000000T0000Z-180925T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 908 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 3:55 AM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Sep 24, 3:55 AM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 355 AM PDT Mon Sep 24 2018 .SYNOPSIS...Dry weather with above normal temperatures are expected through mid week. Cooling is expected for the weekend. && .DISCUSSION...An upper ridge will build over the area today and hold through most of the week. Temperatures across the interior will warm each day through mid week. Highs in the lower to mid 90s are expected for the interior valleys. A few interior valley sites will probably reach the upper 90s to around 100F Tuesday and Wednesday. Interior high temperatures will probably remain quite warm, 10 to 15F above normal, on Thursday. Cool Fall mornings will mitigate the heat risk. Coastal areas will also experience significant warming due to modest offshore flow. Coastal highs in the lower to mid 70s are expected. Hotter coastal sites, especially those locales away from cooling ocean breezes, should warm into the upper 70s to lower 80s. The models continue to bring a cut-off low toward the California coast late in the week, then plow it across the forecast area during the weekend. Cooler weather is likely next weekend. The GFS and ECMWF continue to indicate some light precip generation from this low next weekend. For now, will increase convective precip chances for Saturday, though confidence remains low we are going to receive appreciable rain. && .AVIATION...As expected, stratus is non-existent this morning across the North Coast. Some valleys around the area may see very shallow ground fog otherwise VFR conditions will prevail all day at area terminals. Winds will be lighter today compared to yesterday however some wind gusts to 25 kts will be possible at CEC this afternoon and early evening. Lack of boundary layer moisture and some offshore flow at CEC will keep coastal terminals clear once again this evening through tomorrow morning. /WCI && .MARINE...Northerly winds will peak later today over the northern outer waters where widespread gusts of 40 kts are possible. The gale warning for the southern outer waters is expected to expire this afternoon. If winds do decrease as currently expected, then a hazardous seas warning will be required for the southern outer waters due to steep waves of 10-13 feet at around 9 seconds through late tonight. The strong northerlies will continue to decrease Tuesday and remain fairly light through the remainder of the forecast period. Winds will become southerly late this week but remain fairly light through the weekend. Steep short period northerly wind waves will persist through mid week, therefore as the gale warnings expire a small craft advisory will be needed for the steep seas across the outer waters. A small SW swell at around 16 seconds will move through the waters beginning Tuesday afternoon and persisting through Thursday afternoon. /WCI && .FIRE WEATHER...issued at 239 PM PDT Sun Sep 23 2018. A warming and drying trend will commence tonight and Monday as offshore flow increases. Gusty northeast and east winds with low RH's are expected tonight over the exposed ridges of zones 203 and 204. Have issued a red flag warning to further highlight the potential significant offshore winds and low RH. The worst conditions are expected to be tonight above 1,500 feet. The NAM shows a fairly big area of 20 to 25 kt winds at 850 mb in eastern Del Norte county and western Siskiyou county. Breezy winds will continue through Monday with low RH. Monday night into early Tuesday winds will start to diminish, but RH recoveries will be lower than on Monday morning. Local areas of increased gusty winds and low RH are expected on Monday and Monday night across Humboldt and Trinity counties. Above normal temperatures and low RH's are expected each day through much of the week before a cooling trend arrives toward the end of the week into next weekend. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Red Flag Warning until 6 AM PDT Tuesday for CAZ203-204. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 3 AM PDT Tuesday for PZZ450. Gale Warning until 3 AM PDT Tuesday for PZZ470. Small Craft Advisory until 9 AM PDT this morning for PZZ455. Gale Warning until 3 PM PDT this afternoon for PZZ475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 24, 3:14 AM PDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 314 AM PDT Mon Sep 24 2018 CAZ101-103-104-106>113-251015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 314 AM PDT Mon Sep 24 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-251015- Del Norte Interior-Northern Humboldt Interior- 314 AM PDT Mon Sep 24 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.